Alert archive / Alaska / Red Flag Warnings in 2009
Red Flag Warning 3, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at May 10, 2009, 7:42 AM AKDT. It took effect at May 10, 2009, 5:00 PM AKDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2009, 7:42 AM AKDT (15:42 UTC)
- In effect from
- May 10, 2009, 5:00 PM AKDT
- Expired
- May 10, 2009, 9:18 PM AKDT
- In force
- 4 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
658 WWAK61 PAFC 101542 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 742 AM AKDT SUN MAY 10 2009 AKZ141-110600- /X.UPG.PAFC.FW.A.0002.090511T0100Z-090511T0600Z/ /X.NEW.PAFC.FW.W.0003.090511T0100Z-090511T0600Z/ COPPER RIVER BASIN- 742 AM AKDT SUN MAY 10 2009 ...RED FLAG WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 PM AKDT THIS EVENING FOR STRONG WINDS THROUGHOUT THE COPPER RIVER BASIN... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 PM AKDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. NORTHERLY FLOW WILL INCREASE LATE THIS AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH. WINDS AT THE SURFACE WILL INCREASE TO 15 TO 25 MPH WHILE RELATIVE HUMIDITY DROPS TO 25 TO 30 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
2 follow-up statements
212 WWAK61 PAFC 110105 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 505 PM AKDT SUN MAY 10 2009 AKZ141-110600- /X.CON.PAFC.FW.W.0003.000000T0000Z-090511T0600Z/ COPPER RIVER BASIN- 505 PM AKDT SUN MAY 10 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THIS EVENING FOR STRONG WINDS THROUGHOUT THE COPPER RIVER BASIN... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THIS EVENING. GUSTY NORTHERLY FLOW OF 15 TO 25 MPH COUPLED WITH RELATIVE HUMIDITY 25 TO 35 PERCENT CONTINUE LATE THIS AFTERNOON AND EARLY THIS EVENING AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. WINDS WILL REMAIN GUSTY TONIGHT...BUT RELATIVE HUMIDITY TO RECOVER ABOVE 30 PERCENT BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
880 WWAK61 PAFC 110518 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 918 PM AKDT SUN MAY 10 2009 AKZ141-110630- /X.CAN.PAFC.FW.W.0003.000000T0000Z-090511T0600Z/ COPPER RIVER BASIN- 918 PM AKDT SUN MAY 10 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITIES ARE BEGINNING TO RECOVER AND THE WINDS ARE STARTING TO DIMINISH. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at May 10, 5:30 AM AKDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 10, 5:30 AM AKDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION...CORRECTED DATES SOUTHCENTRAL AND SOUTHWEST ALASKA 530 AM AKDT SUN MAY 10 2009 .ANALYSIS AND UPPER LEVELS...BIGGEST FEATURE IS A LARGE UPPER LEVEL BLOCKING PATTERN OVER THE CENTRAL BERING...AND A WEAK SHORTWAVE OVER BETHEL THIS EVENING. THE SHORTWAVE IS DROPPING SOUTH AND WEST AND WILL CUT UNDER THE HIGH TO THE SOUTH. CUT-OFF LOW OVER THE SOUTHERN GULF IS WEAKENING AND MOVING EAST. AT THE SURFACE...A THICK LAYER OF LOW CLOUDS AND FOG INVADED THE AKPEN INCLUDING AREAS ALONG THE EASTERN GULF AND ALSO PRINCE WILLIAM SOUND. .MODEL DISCUSSION...MODELS ARE IN GOOD SHAPE THROUGH THE SHORT TERM THROUGH LATE WEDNESDAY. ALL MODELS AGREE WITH MOVING AN UPPER LEVEL HIGH THAT IS OVER THE CENTRAL BERING TODAY AND SHIFT IT EAST OVER SOUTHWEST LATE TOMORROW. THE HIGH WILL STRENGTHEN BEFORE SHIFTING WEST LATE IN THE WEEK. AT THE SURFACE...HIGH PRESSURE OVER SOUTHWEST WILL CONTINUE TO STRENGTHEN AND SLOWLY DRIFT NORTH. A TROUGH OF LOW PRESSURE WILL DEVELOP OVER THE NORTHERN GULF LATER TONIGHT...AND HIGH PRESSURE OVER INTERIOR WILL GAIN SOME SLIGHT STRENGTH. OVERALL CONFIDENCE REMAINS ABOVE AVERAGE WITH THE CURRENT FORECAST PACKAGE. .SHORT TERM FORECAST... SOUTHCENTRAL...A TIGHTENING PRESSURE GRADIENT IN THE EASTERN AREAS WILL INCREASE WINDS THIS AFTERNOON AND DROP RELATIVE HUMIDITIES ACROSS THE COPPER RIVER DELTA. THE INCREASED GRADIENT WILL ALSO ALLOW FOR THE TYPICAL GAP WINDS THROUGH THE ALASKA RANGE. WINDS IN VALDEZ WILL PICK UP LATER THIS AFTERNOON OUT OF THE EAST TO NORTHEAST AND INTO THE EVENING AS WINDS MAY GUST IN THE 40 TO 50 MPH RANGE. SUSTAINED WINDS WILL EVENTUALLY DIE DOWN LATER TOMORROW NIGHT. THE STRONGEST OF WINDS SHOULD BE THIS EVENING THROUGH TOMORROW MORNING FOR THE VALDEZ/THOMPSON PASS AREA. A RED FLAG WARNING FOR THE COPPER RIVER BASIN WAS ISSUED FOR STRONG WINDS. SOUTHWEST ALASKA/BERING...FOG AND PLENTY OF MARINE STRATUS WILL REMAIN AN ISSUE FOR THE AKPEN THROUGH MID WEEK. ALONG THE BRISTOL BAY CAPES AND COASTAL KUSKOKWIM DELTA...FOG SHOULD NOT POSE MUCH MORE OF A THREAT AS THE WIND REGIME WILL BECOME MORE NORTHERLY AND OFFSHORE. WITH HIGH PRESSURE SITTING OVER MUCH OF SOUTHWEST...NO PRECIPITATION IS IN THE FUTURE...MEANWHILE FURTHER WEST ALONG THE CHAIN...A FRONT THAT EXTENDS OUT FROM A LOW THAT IS WEST OF SHEMYA WILL STALL AND BRING CONTINUED SHOWERS AND GALES. .LONG TERM FORECAST...THE LONG RANGE MEASURE OF PREDICTABILITY BASED OFF OF ENSEMBLE MEAN GUIDANCE REMAINS HIGH OVER THE BERING...AND CONFIDENCE IN THE LONG RANGE ALU FORECAST PACKAGE REMAINS HIGH WITH KEEPING AN OMEGA BLOCK CENTERED OVER THE BERING THROUGH NEXT WEEKEND. ISSUES OVER SOUTHCENTRAL WILL BE IN FIGURING OUT THE HOW MUCH THE NORTHERLY FLOW WILL KEEP THE COOLER TEMPERATURES AROUND AND THE TIMING OF ANY WEAK SHORTWAVES THAT WORK THEIR WAY ACROSS THE EASTERN FLANK OF THE RIDGE BEYOND MIDWEEK. OVERALL CONFIDENCE FOR SOUTHCENTRAL IS AVERAGE ... AS THE OVERALL PATTERN IS WELL HANDLED AND UNDERSTOOD...BUT THE TIMING OF INDIVIDUAL ELEMENTS WILL BE THE KEY CHALLENGE LATER IN THE WEEK. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE MARINE...GALES 176 FIRE WEATHER...FIRE WEATHER WARNING 141 SHEA MAY 09
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 4:00 PM AKDT | Small Craft Advisory | AFC | 3 days | |
| May 9, 4:56 PM AKDT | Fire Weather Watch | AFC | 15 hr | |
| May 10, 4:00 AM AKDT | Small Craft Advisory | AFC | 36 hr |
Nearby
Red Flag Warnings in Alaska, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.